Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 93, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 20, 2019, 10:53 AM CDT for 6 counties in Oklahoma. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2019, 10:53 AM CDT (15:53 UTC)
- Expired
- May 20, 2019, 11:45 AM CDT
- In force
- 52 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Creek County, OK, Osage County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 44 km from the middle of the area, began a volume at 15:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 3.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 79 J/kg
- Mixed-layer CIN
- -389 J/kg
- Mixed-layer LCL
- 1022 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 302 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted.
648 WUUS54 KTSA 201553 SVRTSA OKC037-113-117-131-143-147-201645- /O.NEW.KTSA.SV.W.0093.190520T1553Z-190520T1645Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Tulsa OK 1053 AM CDT Mon May 20 2019 The National Weather Service in Tulsa has issued a * Severe Thunderstorm Warning for... West central Rogers County in northeastern Oklahoma... Southeastern Osage County in northeastern Oklahoma... Northeastern Creek County in northeastern Oklahoma... Southern Washington County in northeastern Oklahoma... Southeastern Pawnee County in northeastern Oklahoma... Northern Tulsa County in northeastern Oklahoma... * Until 1145 AM CDT. * At 1052 AM CDT, a severe thunderstorm was located over Mannford, moving northeast at 55 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations in or near the path include... Tulsa... Sand Springs... Owasso... Skiatook... Collinsville... Mannford... Barnsdall... Sperry... Oologah... Ramona... Avant... Westport... Vera... Keystone State Park... Walnut Creek State Park... Turley... Tulsa International Airport... Gray... Tallant... Pershing... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3640 9559 3599 9621 3611 9647 3669 9625 TIME...MOT...LOC 1552Z 216DEG 47KT 3613 9632 HAIL...1.00IN WIND...<50MPH $$
3 follow-up statements
567
WWUS54 KTSA 201607
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1107 AM CDT Mon May 20 2019
OKC037-113-117-131-143-147-201645-
/O.CON.KTSA.SV.W.0093.000000T0000Z-190520T1645Z/
Rogers OK-Osage OK-Creek OK-Washington OK-Pawnee OK-Tulsa OK-
1107 AM CDT Mon May 20 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT
FOR WEST CENTRAL ROGERS...SOUTHEASTERN OSAGE...NORTHEASTERN CREEK...
SOUTHERN WASHINGTON...SOUTHEASTERN PAWNEE AND NORTHERN TULSA
COUNTIES...
At 1105 AM CDT, a severe thunderstorm was located over Walnut Creek
State Park, moving northeast at 45 mph. A second storm was
developing just west of Owasso
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Tulsa... Sand Springs...
Owasso... Skiatook...
Collinsville... Mannford...
Barnsdall... Sperry...
Oologah... Ramona...
Avant... Westport...
Vera... Keystone State Park...
Walnut Creek State Park... Turley...
Tulsa International Airport... Gray...
Tallant... Pershing...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with these storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3640 9559 3599 9621 3611 9647 3669 9625
TIME...MOT...LOC 1605Z 209DEG 39KT 3625 9625
HAIL...1.25IN
WIND...60MPH
$$602
WWUS54 KTSA 201619
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1119 AM CDT Mon May 20 2019
OKC037-117-201628-
/O.CAN.KTSA.SV.W.0093.000000T0000Z-190520T1645Z/
Creek OK-Pawnee OK-
1119 AM CDT Mon May 20 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CREEK AND
SOUTHEASTERN PAWNEE COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore the warning has been cancelled.
LAT...LON 3640 9559 3609 9606 3618 9626 3620 9624
3621 9624 3623 9626 3623 9633 3626 9638
3669 9625
TIME...MOT...LOC 1618Z 207DEG 36KT 3637 9586
$$
OKC113-131-143-147-201645-
/O.CON.KTSA.SV.W.0093.000000T0000Z-190520T1645Z/
Rogers OK-Osage OK-Washington OK-Tulsa OK-
1119 AM CDT Mon May 20 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT
FOR WEST CENTRAL ROGERS...SOUTHEASTERN OSAGE...SOUTHERN WASHINGTON
AND NORTHERN TULSA COUNTIES...
At 1118 AM CDT, a severe thunderstorm was located over Collinsville,
moving northeast at 40 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Tulsa... Sand Springs...
Owasso... Skiatook...
Collinsville... Barnsdall...
Sperry... Oologah...
Ramona... Avant...
Vera... Walnut Creek State Park...
Turley... Tulsa International Airport...
Gray... Tallant...
Pershing... Nelagoney...
Wolco...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3640 9559 3609 9606 3618 9626 3620 9624
3621 9624 3623 9626 3623 9633 3626 9638
3669 9625
TIME...MOT...LOC 1618Z 207DEG 36KT 3637 9586
HAIL...1.25IN
WIND...60MPH
$$882
WWUS54 KTSA 201637
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1137 AM CDT Mon May 20 2019
OKC113-131-143-147-201646-
/O.EXP.KTSA.SV.W.0093.000000T0000Z-190520T1645Z/
Rogers OK-Osage OK-Washington OK-Tulsa OK-
1137 AM CDT Mon May 20 2019
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL ROGERS...
SOUTHEASTERN OSAGE...SOUTHERN WASHINGTON AND NORTHERN TULSA COUNTIES
WILL EXPIRE AT 1145 AM CDT...
The storm which prompted the warning has moved out of the warning
area. A second strong storm continues near Skiatook but has also
weakened below severe limits. Therefore the warning will be allowed
to expire. However small hail is still possible with this
thunderstorm.
LAT...LON 3640 9559 3609 9606 3618 9626 3620 9624
3621 9624 3623 9626 3623 9633 3626 9638
3669 9625
TIME...MOT...LOC 1636Z 214DEG 47KT 3637 9601
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 10:45 AM CDT, 8 minutes earlier.
Area forecast discussion, May 20, 10:45 AM CDT, 8 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1045 AM CDT Mon May 20 2019 ...UPDATE... .DISCUSSION... Band of convection extending through NE OK remains elevated however sufficient instability remains present to support brief intervals of severe potential. These storms will continue to fester and likely spread E-NE while deeper boundary moisture spreads northward. The residual boundary from the ongoing convection will likely serve as the effective frontal zone and be a focus of concern with expected afternoon / evening storms. Forecast wind profiles appear to be realized in observational satellite winds and area VWP profiles which raises confidence in a broad region of favorable wind fields supportive of significant severe weather from this afternoon through the evening hours. This event will be rather long lived locally as a continued severe threat will exist with developing linear MCS later tonight which advances eastward across the area through early afternoon Tuesday. Flooding risks will continue to steadily raise and areas northeast of Interstate 44 appear most susceptible to the highest totals. River flood warnings have increased in number and further rises are likely once the rainfall footprint is realized. && .PRELIMINARY POINT TEMPS/POPS... TUL 74 70 81 63 / 80 80 80 10 FSM 80 68 79 61 / 30 50 80 20 MLC 78 69 80 64 / 60 50 80 10 BVO 73 67 79 59 / 80 100 80 10 FYV 76 66 78 59 / 50 60 80 20 BYV 75 66 77 61 / 30 60 80 40 MKO 76 67 80 60 / 60 60 80 10 MIO 73 68 78 61 / 70 90 70 10 F10 76 67 80 62 / 60 60 80 10 HHW 81 70 81 65 / 50 30 70 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...Flash Flood Watch through Tuesday evening for OKZ054>074. AR...Flash Flood Watch through Tuesday evening for ARZ001-002-010-011. && SHORT TERM...07
Hazardous weather outlook, May 20, 4:43 AM CDT, 6 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 443 AM CDT Mon May 20 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-210945- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 443 AM CDT Mon May 20 2019 ...SIGNIFICANT SEVERE WEATHER TODAY WITH THE THREAT OF STRONG TORNADOES... ...HEAVY RAIN AND FLASH FLOODING LIKELY THROUGH TUESDAY EVENING... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Elevated. AREA...Eastern Oklahoma and western Arkansas. ONSET...Late Morning into early Afternoon. SEVERE THUNDERSTORM. RISK...Significant. AREA...Eastern Oklahoma and western Arkansas. ONSET...Late Morning into early Afternoon. AREA AT GREATEST RISK...Northeast Oklahoma. FLASH FLOOD. RISK...Elevated. AREA...Much of eastern Oklahoma and western Arkansas. ONSET...Late Morning into early Afternoon. HEAVY RAIN. RISK...Critical. AREA...eastern Oklahoma and western Arkansas. ONSET...Late Morning into early Afternoon. AREA AT GREATEST RISK...Northeast Oklahoma. DISCUSSION... A high impact severe weather and flood event is set to unfold across eastern Oklahoma and western Arkansas Today into Tuesday. Thunderstorms are expected to blossom across eastern Oklahoma and western Arkansas late this Morning into this Afternoon as a potent storm system begins to pivot out of the Southwest and into the Plains. As a warm front moves north across the area this Morning into this Afternoon, the airmass across the region will become increasingly unstable. This will allow any thunderstorms that develop to become supercellular with a few strong tornadoes possible. Large hail and wind gusts to around 80 mph will be possible as well. This activity will taper off later Tonight. In addition, locally heavy rainfall will be likely with an increased potential for flash flooding across much of eastern Oklahoma and western Arkansas. 2 to 4 inches of rain will be common across the area with amounts as high as 8 inches possible in some locations. This will likely lead to flash flooding of creeks, streams and low lying areas. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...Severe Thunderstorm Potential...High Wind Potential...Heavy Rain Potential. WEDNESDAY...Thunderstorm Potential...High Wind Potential. THURSDAY...No Hazards. FRIDAY...Thunderstorm Potential. SATURDAY AND SUNDAY...No Hazards. EXTENDED DISCUSSION... The severe thunderstorms and heavy rainfall threat continues into Tuesday as thunderstorm complex that will develop west of the area Tonight moves across eastern oklahoma and western Arkansas. This complex will have the potential to produce damaging winds, large hail and a few tornadoes. These storm are expected to exit the area late Tuesday Afternoon or early Tuesday Evening. Showers and thunderstorms may clip western portions of the area Wednesday night and again on Friday as series of upper level disturbances slide to the west of the area. EMERGENCY MANAGEMENT PLANNING STATEMENT... Emergency management personnel and first responders should continue to closely monitor the latest forecasts both Today and Tuesday. Significant severe weather is expected Today with the potential for high end impacts, including flash flooding. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, May 20, 10:28 AM CDT, 25 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1028 AM CDT Mon May 20 2019
OKZ059-060-064-201600-
Tulsa OK-Pawnee OK-Creek OK-
1028 AM CDT Mon May 20 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CREEK...SOUTHEASTERN
PAWNEE AND WEST CENTRAL TULSA COUNTIES UNTIL 1100 AM CDT...
At 1028 AM CDT, a strong thunderstorm was located 3 miles east of
Shamrock, moving northeast at 30 mph.
Nickel size hail will be possible with this storm.
Locations in or near the path include...
Sand Springs... Mannford...
Drumright... Shamrock...
Keystone State Park... Silver City...
This includes Interstate 44 between mile markers 185 and 192, and
between mile markers 194 and 209, and near mile marker 214.
LAT...LON 3627 9643 3617 9627 3616 9627 3616 9625
3605 9606 3579 9648 3590 9662 3599 9662
TIME...MOT...LOC 1528Z 219DEG 28KT 3592 9651The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 8:41 AM CDT | River Flood Warning | TSA | Okmulgee | 15 days |
| May 20, 9:53 AM CDT | River Flood Warning | TSA | Osage | 48 hr |
| May 20, 9:53 AM CDT | River Flood Warning | TSA | Osage, Tulsa | 7 days |
| May 20, 9:53 AM CDT | River Flood Warning | TSA | Tulsa | 7 days |
| May 20, 9:53 AM CDT | River Flood Warning | TSA | Washington | 10 days |
| May 20, 9:53 AM CDT | River Flood Warning | TSA | Washington | 12 days |
| May 20, 9:53 AM CDT | River Flood Warning | TSA | Rogers, Tulsa | 13 days |
| May 20, 10:10 AM CDT | River Flood Warning | TSA | Osage, Pawnee | 12 days |
| May 20, 10:10 AM CDT | River Flood Warning | TSA | Creek | 58 hr |
| May 20, 10:10 AM CDT | River Flood Warning | TSA | Cherokee | 48 hr |
| May 20, 10:24 AM CDT | River Flood Advisory | TSA | Adair, Cherokee, Delaware | 43 hr |
| May 20, 10:24 AM CDT | River Flood Advisory | TSA | Cherokee, Delaware | 43 hr |
| May 20, 10:24 AM CDT | River Flood Advisory | TSA | Sequoyah | 22 hr |
| May 20, 10:28 AM CDT | Special Weather Statement | TSA | Creek | 32 min |
| May 20, 11:27 AM CDT | Special Weather Statement | TSA | Rogers | 33 min |
| May 20, 12:13 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Nowata, Rogers | 32 min |
| May 20, 12:43 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Nowata, Ottawa, Rogers | 47 min |
| May 20, 12:59 PM CDT | Special Weather Statement | TSA | Osage, Pawnee | 31 min |
| May 20, 1:20 PM CDT | Special Weather Statement | TSA | Osage | 25 min |
| May 20, 1:26 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Ottawa | 19 min |
| May 20, 1:51 PM CDT | Special Weather Statement | TSA | Pawnee | 24 min |
| May 20, 2:05 PM CDT | Areal Flood Advisory | TSA | Craig, Nowata, Osage, Rogers, Tulsa, Washington | 3 hr |
| May 20, 2:09 PM CDT | River Flood Warning | TSA | Nowata | 12 days |
| May 20, 2:20 PM CDT | River Flood Warning | TSA | Ottawa | 7 days |
| May 20, 2:54 PM CDT | River Flood Warning | TSA | Pawnee | 8 days |
| May 20, 2:58 PM CDT | Special Weather Statement | TSA | Mayes | 32 min |
| May 20, 3:18 PM CDT | Areal Flood Advisory | TSA | Washington | 3 hr |
| May 20, 3:28 PM CDT | Special Weather Statement | TSA | Adair, Sequoyah | 32 min |
| May 20, 4:46 PM CDT | Flash Flood Warning | TSA | Osage, Pawnee | 8 hr |
| May 20, 5:05 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 40 min |
| May 20, 5:33 PM CDT | Tornado Warning | TSA | Osage, Pawnee | 42 min |
| May 20, 5:36 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 39 min |
| May 20, 5:39 PM CDT | Tornado Warning | TSA | Osage, Pawnee | 36 min |
| May 20, 6:11 PM CDT | Tornado Warning | TSA | Osage, Pawnee | 27 min |
| May 20, 6:14 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 46 min |
| May 20, 6:34 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 26 min |
| May 20, 6:42 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 18 min |
| May 20, 6:51 PM CDT | Flash Flood Warning | TSA | Craig, Delaware, Mayes, Nowata, Ottawa, Rogers and 1 more | 8 hr |
| May 20, 6:57 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Osage, Pawnee, Rogers, Tulsa and 1 more | 48 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.